Zydone

NARCOTIC ANALGESICS WITH ACETAMINOPHEN - ORAL

COMMON BRAND NAME(S):
Lortab, Percocet, Phenaphen w/Codeine, Tylenol w/Codeine, Tylox, Vicodin

USES:
This medication is used to relieve moderate to severe pain.

HOW TO TAKE THIS MEDICATION:
Take this medication by mouth, exactly as prescribed. To prevent upset stomach, take with food or milk. Pain medications work best in preventing pain before it occurs. Once the pain becomes intense, the medication is not as effective in relieving it. Use this medication exactly as directed by your doctor. Do not increase your dose, take it more frequently or use it for a longer period of time than prescribed because this drug can be habit- forming. Also, if used for an extended period of time, do not suddenly stop using this drug without your doctor’s approval. When used for extended periods, this drug may not work as well and may require different dosing. Talk with your doctor if this medication stops working well.

SIDE EFFECTS:
This medication may cause constipation, stomach upset, lightheadedness, dizziness, drowsiness, nausea, vomiting, or flushing. If any of these effects persist or worsen, contact your doctor or pharmacist promptly. Tell your doctor immediately if you have any of these unlikely but serious side effects:
loss of coordination, confusion, irregular heartbeat, irregular breathing, extreme dizziness, anxiety, tremors. An allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include:
rash, itching, swelling, dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.

PRECAUTIONS:
Tell your doctor your medical history especially of liver or kidney conditions, history of alcohol use, heart problems, abdominal/stomach problems, breathing problems, seizure disorders, drug dependency, severe diarrhea and of any drug allergies. Avoid alcoholic beverages, because they may increase certain side effects of this drug. Use caution when performing tasks requiring alertness such as driving or using heavy machinery. This product contains acetaminophen, which may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. Caution is advised when prescribing or using this drug in the elderly or very young since they may be more sensitive to the effects of this medication. This medication should be used only when clearly needed during pregnancy. Discuss the risks and benefits with your doctor. This drug (or drugs closely related to it) pass into breast milk. Because of the potential risk to the infant, consult your doctor before breast-feeding.

DRUG INTERACTIONS:
Tell your doctor of all prescription and nonprescription drugs you may use including MAO inhibitors (e.g., furazolidone, phenelzine, selegiline, tranylcypromine), psychiatric drugs, tranquilizers, sleep medications, rifampin, other narcotic pain relievers, barbiturates, anti-seizure drugs, drowsiness-causing antihistamines (e.g., diphenhydramine), isoniazid, zidovudine, sulfinpyrazone and cimetidine. Before taking pain relievers, cough-and-cold medicines or allergy products, read their labels to be sure that they do not also contain acetaminophen. An overdose of acetaminophen can be harmful. If you are uncertain your medicines contain acetaminophen, ask your pharmacist. Do not start or stop any medicine without doctor or pharmacist approval.

OVERDOSE:
If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include nausea, vomiting, stomach pain, slow breathing, slow heart rate, or unconsciousness.

NOTES:
To prevent constipation, increase your intake of fiber, drink plenty of water and exercise. This medication has been prescribed for your current condition only. Do not use it later for another condition unless told to do so by your doctor. A different medication may be necessary in those cases. Do not share this medication with others.

MISSED DOSE:
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.

STORAGE:
Store at room temperature away from light and moisture.

Johns Hopkins patient information

Copyright 1996-2014 Cerner Multum, Inc. Version: 16.02.
Revision date: July 7, 2011
Last revised: by Janet A. Staessen, MD, PhD

Drugs & Medications

  A | B | C | D | E | F | G | H | I | J | K | L | M | N | O | P | Q | R | S | T | U | V | W | X | Y | Z

CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.

The drug reference included in this section is provided by Cerner Multum, Inc., of Denver, Colorado. Armenian Medical Network receives monthly updates from Multum.